Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 341, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Dec 11, 2006, 9:23 PM CST for Dallas County, Madison County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2006, 9:23 PM CST (03:23 UTC)
- Expired
- Dec 11, 2006, 10:00 PM CST
- In force
- 37 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Dallas County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 35 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 3:40 PM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Dec 11, 3:40 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CST MON DEC 11 2006 .DISCUSSION... CURRENT WEATHER IS UNFOLDING AS EXPECTED WITH AREAS OF DRIZZLE AND PATCHY FOG OVER MUCH OF THE FORECAST AREA. THE UPPER LOW WILL LIFT NORTH THROUGH THE STATE OVERNIGHT AND HAVE INCREASED POPS TO LIKELY OR CATEGORICAL MOST LOCATIONS. WILL ALSO MENTION ISOLATED THUNDER ACROSS ALL BUT THE FAR NORTHWEST WILL SHOWALTER INDICES APPROACHING ZERO. N/NE SECTIONS WILL BE FAVORED FOR ADDITIONAL RAIN TUESDAY...WITH LINGERING DRIZZLE AND FOG ELSEWHERE. HAVE KEPT PRECIP ALL IN THE FORM OF RAIN. BUFKIT SOUNDINGS GENERATE A NICE SWATH OF SNOW ACROSS THE NORTH...BUT ARE NOT ACCOUNTING FOR THE STRENGTH AND DEPTH OF THE NEAR SURFACE WARM LAYER. THE GFS...WHICH WAS PREVIOUSLY MUCH MORE AMPLIFIED WITH THE H5 WAVE ON WEDNESDAY...HAS NOW BACKED OFF AND IS VIRTUALLY DRY FOR THE CWA. AM HESITANT TO COMPLETELY PULL SLT CHC POPS...BUT TRIMMED THEM BACK TO THE NORTHERN 2 TIERS OF COUNTIES. AFTER A BRIEF COOL DOWN ON TUESDAY...TEMPS WILL REBOUND AGAIN WED THROUGH FRI WITH HIGHS BACK IN THE 40S TO NEAR 50 DEGREES. THE MEDIUM RANGE MODELS BEGIN TO DIVERGE DAYS 5-7. THE ECMWF IS DELAYING THE WESTERN CONUS TROUGH...WHILE THE GFS IS MUCH MORE PROGRESSIVE. THIS CREATES DIFFERENCES IN NOW FAR SOUTH INTO THE REGION THE COLDER AIR WILL PUSH...AND WHERE ANY BOUNDARIES WILL SET UP. FOR NOW...HAVE KEPT TEMPS NEAR TO ABOVE GFS ENSEMBLE MOS. THE OPERATIONAL GFS IS STILL SUGGESTING OVER RUNNING PRECIP LATE SAT INTO SUNDAY OVER SOUTHEAST IOWA. HOWEVER...CONFIDENCE IN ANY ONE PARTICULAR SOLUTION IS NOT HIGH ENOUGH TO INTRODUCE POPS RIGHT NOW. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && KINNEY
Hazardous weather outlook, Dec 11, 3:53 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CST MON DEC 11 2006 IAZ075-085-086-096-097-121200- MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- 353 PM CST MON DEC 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA...SOUTHEAST OF A LINE FROM OSKALOOSA TO CENTERVILLE. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ISOLATED NON SEVERE THUNDERSTORM IS POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ006-007-016-017-024>028-034>039-045>050-057>062-070>074- 081>084-092>095-121200- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-FRANKLIN- BUTLER-BREMER-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS- UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- 353 PM CST MON DEC 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL IOWA...NORTHWEST OF A LINE FROM OSKALOOSA TO CENTERVILLE. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004-005-015-023-033-044-121200- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-CRAWFORD- 353 PM CST MON DEC 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...ALONG AND NORTHWEST OF A LINE FROM BANCROFT TO DENISON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 8:41 PM CST | Severe Thunderstorm Warning | DMX | Adams, Taylor | 49 min |
| Dec 11, 10:11 PM CST | Severe Thunderstorm Warning | DMX | Story | 34 min |
| Dec 12, 4:49 AM CST | Dense Fog Advisory | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 16 more | 4 hr |
| Dec 12, 9:17 AM CST | Dense Fog Advisory | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 16 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.